Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DanTheMan123

My acne is not that severe, but not going away either

Recommended Posts

Hi, I built up a lot of horrible acne under the surface of my skin back in the winter, about 6 months ago. It was really horrible. i started using Differin cream along with minocycline pills back in January, which helped a bit but didn't clear me up or anything.

In mid-April I saw my dermatologist again and switched to Retin-A, kept the pills, and I also started using Clindoxyl Gel during the day. It did help a lot, but the last two months have been really up and down for me. My face keeps improving, and sometimes I'm really happy with it, but then a few days later I'll get really depressed.

At this point, my face is totally smooth, as in the products have successfully gotten rid of all the bumps on my face, but it still looks bad. There are still quite messy areas around the side of my face where there's redness, it doesn't look very close to being clear.

So this is my problem, I feel like my face keeps getting better but at the same time it's never going to get clear either. I can't handle this anymore, and I feel like the stress I'm experiencing from this could be really ****ing with my hormones, making my skin even worse.

Should I talk to my doctor about Accutane? I'm pretty sure the medication I'm on now is basically the strongest thing I can take besides Accutane, and I know that Accutane will totally clear up my face. I'm just concerned about how long it might take, and the side-effects. Especially since the summer is just starting in like two weeks.

Sorry this was long, and I can't really post pictures cause my camera is broken. Just looking for any advice, thanks.

Share this post


Link to post
Share on other sites

Go on a gluten/yeast/sugar/dairy-free diet first and see if it helps your skin. If it doesn't, then you can consider low dose accutane (5mg to 10mg).

Share this post


Link to post
Share on other sites

Don't give up! If your skin keeps getting better then that is fantastic. You can use the retin-a long term and it will continue to improve from what I have heard. Accutane is a heavy-duty drug - if you know your skin is improving I wouldn't go anywhere near it. I am determined to give retinoids a really good go - Accutane is always a possibility - but much further down the line.

I don't know how old you are, and I know this post is aimed at adult acne, but I think the bit on retinoids is a really useful insight - it really gave me hope!

http://www.acne.org/messageboard/works-doesn-t-t297595.html

Edited by Roisin75

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×